Abstract

The diffraction of cylindrical electromagnetic waves by a slit in an infinitely thin, perfectly conducting screen and also by a perfectly conducting ribbon is studied. The problems are formulated in elliptic-cylinder coordinates and solved in terms of Mathieu functions. Both Dirichlet and Neumann boundary conditions are investigated. The scattered intensity in the far field and total cross section are obtained. Typical numerical results are presented for both the long-wave and medium-wave regions.

© 1965 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Diffraction of a two-dimensional electromagnetic beam wave by a thick slit pierced in a perfectly conducting screen

O. Mata Mendez, M. Cadilhac, and R. Petit
J. Opt. Soc. Am. 73(3) 328-331 (1983)

Exact Solution to a Lens Problem*

C. Yeh
J. Opt. Soc. Am. 55(7) 860-867 (1965)

On Scattering of Waves by an Elliptic Cylinder and by a Semielliptic Protuberance on a Ground Plane*

J. E. Burke and V. Twersky
J. Opt. Soc. Am. 54(6) 732-744 (1964)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (7)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (2)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (48)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription